MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GNS II CMT TIB SIZE 4 {} RIGHT; PROSTHESIS, KNEE, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL/POLYMER

SMITH & NEPHEW, INC. GNS II CMT TIB SIZE 4 {} RIGHT; PROSTHESIS, KNEE, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL/POLYMER
Model Number OR71420184
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Code Injury (2348)
Date of Event 03/09/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient had sn components since (b)(6) 2014.Revision surgery performed on (b)(6) 2019 due to complete loosening and massive abrasion metallosis.
 
Additional Manufacturer Narrative
Additional info.
 
Additional Manufacturer Narrative
The associated devices, used in treatment, were returned and evaluated.A visual inspection of the returned devices could not confirm the stated failure mode.The devices have signs of damage and wear from implantation and extraction.The devices were manufactured in 2014.The medical investigation concluded that, without radiological imaging and supporting lab/pathology results, the definitive root cause of the reported loosening could not be concluded; although the reported pain, ¿metallosis¿ and ¿inlay wear¿ were most likely secondary to said loosening.It is unknown if the ¿sparingly covered¿ cemented primary components contributed to the reported femoral component loosening and/or if the denervation of the patella with osteotomy could have possibly contributed to the reported disabling pain.The results of the product evaluation could not confirm the reported failure mode as all were within specifications.The patient impact beyond the reported symptoms, intra-op findings and revision itself could not be determined.No further medical assessment could be rendered at this time.The dimensional evaluation found the mating features of the devices to be within specification.A review of complaint history did not reveal additional complaints for the listed batches.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.Some potential probable causes for this event could include a procedural error or a traumatic injury.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaints will be reopened.

Brand Name
GNS II CMT TIB SIZE 4 {} RIGHT
Common Device Name
PROSTHESIS, KNEE, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9824464
Report Number1020279-2020-00848
Device Sequence Number11530005
Product Code JWH
UDI-Device Identifier03596010206343
UDI-Public03596010206343
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date08/05/2024
Device Model NumberOR71420184
Device Catalogue NumberOR71420184
Device Lot Number14HT44968
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/12/2020
Initial Date Received by Manufacturer 03/09/2020
Supplement Date Received by Manufacturer08/05/2020
08/05/2020
05/12/2021
Initial Report FDA Received Date03/12/2020
Supplement Report FDA Received Date08/20/2020
08/31/2020
05/20/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age28 YR